The study linking PPIs and osteoporosis is shaky at best. I would not use this study to discontinue PPIs. Normally, routine bone density screening would determine whether further action is warranted. If the bone density is low, Fosamax is indeed a good choice.
If Fosamax cannot be tolerated, Evista or miacalcin nasal spray can be considered.
Routine monitoring of the bone density is the best recommended course of action.
These options can discussed with your personal physician.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
are you saying prevacid could cause osteoporosis?
Prevacid is not meant to be taken for 10 years,I am surprised you dont have complications??
I stopped taking prevacid,nexium,prilosec,zanatc.peptic etc,I just watch what I eat and stop eating after 6 pm and have a glass of water on nitestand,my problem has gradually improved.
Also keep your bowel moving,very important.